Asymptotics of the optimum in discrete sequential assignment

Research output: Contribution to journalArticlepeer-review


We consider the stochastic sequential assignment problem of Derman et al. (1972) corresponding to a discrete distribution supported on a finite set of points. We use large deviation estimates to compute the asymptotics of the optimal policy as the number of tasks N→∞.

Original languageEnglish
Pages (from-to)267-277
Number of pages11
JournalStochastic Processes and their Applications
Early online date3 Mar 2022
Publication statusPublished - 30 Jun 2022


  • Large deviation
  • Martingale
  • Optimal policy
  • Stochastic sequential assignment

ASJC Scopus subject areas

  • Statistics and Probability
  • Modelling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Asymptotics of the optimum in discrete sequential assignment'. Together they form a unique fingerprint.

Cite this